MAUDE Adverse Event Report: KARL STORZ SE & CO. KG DRILLCUT-X II SHAVER HANDPIECE

KARL STORZ SE & CO. KG DRILLCUT-X II SHAVER HANDPIECE
Model Number 40712050
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported that during a procudure on (b)(6) 2023, the motor function on the hand-piece stopped working.Device displayed e-19 error message (motor malfunction).They were unable to complete the procedure, and had to re-schedule.Customer confirmed that there was no patient injury due to this.
 
Additional Manufacturer Narrative
Per evaluation findings by the manufacturer: fault diagnosis: ---pin damaged.---connector defective.Fault analysis: ---disassembly.---cover module including connection cable replaced.---seals replaced.---hollow shaft assembly including seal module replaced.---service / maintenance.---assembly and testing according to valid product specification.Cleaning.Conclusion and root cause determination: pin plug bent, therefore no function.User fault.Device should have been tested before use.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Correction: this incident was deemed as "adverse event", due to the fact, that the original procedure was unable to be completed.However, we previously submitted this medwatch only as "product problem".We therefore, will submit this correction now retrospectively.This event is filed under internal complaint id (b)(4).

Brand Name
DRILLCUT-X II SHAVER HANDPIECE
Common Device Name
DRILLCUT-X II SHAVER HANDPIECE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key17784687
Report Number9610617-2023-00261
Device Sequence Number5518951
Product Code ERL
UDI-Device Identifier04048551253632
UDI-Public4048551253632
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150969
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40712050
Device Catalogue Number40712050
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer04/11/2024
09/18/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date04/17/2024
07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown